Another limitation is the cross
Another limitation is the cross-sectional study design; no causal link can be demonstrated between smoking addiction and psoriasis. It is difficult to state whether psoriasis leads to smoking or vice versa. Nevertheless, our purpose was not to demonstrate causality but to question whether there is a relation between smoking and emotional stress in psoriatic patients. Moreover, there was no statistically significant difference in the duration of disease between current smokers and nonsmokers.
Conclusion Both groups demonstrated similar stress coping strategies. SSS was problematic in the smoking group, where possibly smoking had replaced social help. Nevertheless, no difference was seen between the two groups in terms of coping strategies. This point may be of importance with patients coming for help for psoriasis. It is possible that gsk3 inhibitor when confronted with stress, the patient resorts to cigarette smoking rather than collaborating with the therapist and searching for methods of stress reduction. This mechanism will serve to impair patient compliance rather than alleviate the stress. The alertness of the therapist will may provide better, healthy communication with patients with psoriasis, leading to better patient compliance and smoking cessation. It should be borne in mind that smoking cessation may result in a better clinical outcome in psoriasis, as indicated by previous studies showing that smoking worsened the severity of psoriasis and that patients who smoked tended to be less responsive to treatment. Yet, future prospective studies focusing on causality are required to address the exact link between smoking, psoriasis and psychiatric comorbidity, and also to determine the main targets in prevention and management of the disease.
Introduction Kounis Syndrome (KS) is characterized by the occurrence of acute coronary syndrome (ACS) with mast cell activation that is induced by inflammatory mediators released during allergic reaction. KS was first described by Kounis as an allergic angina syndrome progressing to allergic myocardial infarction. Several causes of KS have been reported, including drug treatment (antibiotics, analgesics), various medical conditions (angioedema, bronchial asthma), and environmental exposure (ant, bee, and wasp stings). The main mechanism proposed is the vasospasm of coronary arteries. Clinicians should be aware that various mediators of allergy lead to coronary spasm, plaque rupture, and thrombus formation, which seriously impact the course, prognosis, and management of the allergic reaction. Here, we report the case of a 42-year-old man who developed ACS following an anaphylactic reaction to benzathine penicillin G.
Case report A 42-year-old man visited our emergency hospital for an injection following treatment for cryptic tonsillitis, which was diagnosed by other clinicians. The injection procedure was performed after controlling his allergic status to benzathine penicillin G. Within minutes of the injection, the patient developed respiratory distress, facial cyanosis, fatigue, vertigo, and balance disorder. We assumed that the patient had developed an allergic reaction and oxygen inhalation was initiated after ensuring proper airway control. Chest pain and tightness developed simultaneously. On the electrocardiograph (ECG), ST elevation was observed in DII, DIII, and AVF derivations and ST depression and T negativity were observed in the DI and AVL derivations (Figure 1). The patient was questioned regarding hypertension, diabetes mellitus, smoking, and a family history of disease. The patient did not show any cardiac risk factors. Based on the physical examinations, the patient was conscious, oriented, and appeared frightened. His blood pressure and pulse were 60/40 mmHg and 70 beats/minute respectively. Uvula edema was observed upon oral examination. No abnormalities were observed during the examinations of other organs.